Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffering from anal fissures. What is the best medication for anal fissures?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I am suffering from anal fissures- what is the best medication for the same?
Posted Tue, 21 Aug 2012 in Digestion and Bowels
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

anal fissures usually occur due to strain during defecation, when hard stools continues there will be repeated pressure on the fissure and that will prolong the symptoms and delay healing,

so the treatment should be,
-stool softeners like lactulose syrups, plenty of water and fruits etc to be taken,
-creams containing analgesic and vasoconstictor ingredients which are available in many brands like shield, protoderm, oxyrute etc,
-analgesic tablets to relieve pain,
-short course of antibiotics,
-if needed you can apply analgesic jelly like xylocaine before or after defecation to decrease pain.

better to consult gynecologist once and get examined to confirm fissure and to rule out hemorrhoids then treatment can be taken accordingly.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor